Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 20, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 7, 2022, 8:08 PM EDT for Dare County, North Carolina. It took effect at Jun 8, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2022, 8:08 PM EDT (00:08 UTC)
- In effect from
- Jun 8, 2022, 8:00 AM EDT
- Expired
- Jun 8, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
162 WHUS42 KMHX 080008 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 808 PM EDT Tue Jun 7 2022 NCZ203-205-081215- /O.EXP.KMHX.BH.S.0019.000000T0000Z-220608T0000Z/ /O.NEW.KMHX.BH.S.0020.220608T1200Z-220609T0000Z/ Northern Outer Banks-Hatteras Island- 808 PM EDT Tue Jun 7 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING NORTH OF CAPE HATTERAS... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 8:30 AM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ 8
2 follow-up statements
086 WHUS42 KMHX 080838 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 438 AM EDT Wed Jun 8 2022 NCZ203-205-082045- /O.CON.KMHX.BH.S.0020.220608T1200Z-220609T0000Z/ Northern Outer Banks-Hatteras Island- 438 AM EDT Wed Jun 8 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 8:45 AM and 9:00 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
075 WHUS42 KMHX 090019 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 819 PM EDT Wed Jun 8 2022 NCZ205-091230- /O.EXP.KMHX.BH.S.0020.000000T0000Z-220609T0000Z/ /O.NEW.KMHX.BH.S.0021.220609T1200Z-220610T0000Z/ Hatteras Island- 819 PM EDT Wed Jun 8 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING SOUTH OF CAPE HATTERAS... * WHAT...Dangerous rip currents. * WHERE...Beaches south of Cape Hatteras. * WHEN...From 8 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9:30 AM Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ203-090130- /O.EXP.KMHX.BH.S.0020.000000T0000Z-220609T0000Z/ Northern Outer Banks- 819 PM EDT Wed Jun 8 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$ NCZ196-204-091230- /O.NEW.KMHX.BH.S.0021.220609T1200Z-220610T0000Z/ East Carteret-Ocracoke Island- 819 PM EDT Wed Jun 8 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...Ocracoke Island and Core Banks beaches. * WHEN...From 8 AM EDT Thursday through Thursday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 9:30 AM Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 6:42 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 7, 6:42 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
642 PM EDT Tue Jun 7 2022
.SYNOPSIS...
High pressure will ridge in from the east through mid week. A
slow moving front will move into the region and stall late week
and into this weekend.
&&
.NEAR TERM /TONIGHT/...
As of 640 PM Tue...No significant changes needed to previous
forecast for early eve update. Lingering showers along the coast
will slide further offshore overnight as a coastal trough moves
eastward. Mainly dry conditions prevail thereafter, though
ample deep moisture will allow scattered to broken cloud
coverage to linger across the area overnight. Weak gradient
brings light to calm winds away from the water overnight, and
areas that are able to clear out for extended periods of time
could see patchy fog and/or stratus for several hours before
sunrise. Lows generally upper 60s to lower 70s.
&&
.SHORT TERM /WEDNESDAY/...
As of 330 PM Tue...Height falls aloft occur Wednesday as a
shortwave approaches the eastern US. At the surface, ample low
to mid level moisture remains in place, with convection likely
initiating midday through early afternoon along and inland of
the sea breeze as the convective temp (around 90F) is reached.
Northeastward storm motion will limit the potential for storms
to spread much east of US 17 south of OCW after development,
with several rounds of rainfall potentially bringing localized
rainfall amounts of 0.5-1+ inches across the inner Coastal Plain
as PWAT values climb over 2 inches in the afternoon. Increasing
cloud and rainfall coverage in the afternoon will prevent temps
from reaching above the lower 90s away from the beaches.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 4 PM Tue...Unsettled week of weather will continue as a
weak cold front stalls over the region through the second half
of the work week. The movement of this front through the end of
the week remains a sticking point in the forecast, but a
stronger area of low pressure still appears likely to impact the
region over the weekend.
Wednesday Night through Friday...Quick-moving shortwave is
forecast to quickly traverse the Central Plains and Midwest on
Wednesday, aiding in a weak wave of low pressure crossing the
mid- Atlantic early Thursday morning and helping nudge a cold
front towards the coast. The newest ensemble means between the
EPS and GEFS continue to favor the front stalling along or just
offshore late Thursday into Friday. Diurnally driven showers
and storms are possible Thursday and Friday ahead of and in the
vicinity of the frontal boundary.
Saturday through Tuesday...The devil is in the details from
late Friday onward as the strongest shortwave of the week digs
towards the mid-Atlantic over the weekend. The EPS mean is the
outlier this morning, showing the deepest trough and thus low
development effectively along the I-95 corridor in NC. The CMC
ensembles and the GEFS show a considerably less amplified
solution and low development farther north over the mid-
Atlantic. Any of these solutions will favor thunderstorm
development and at least a marginal risk of some potentially
strong convection, but the Euro remains a worse-case scenario
with the highest forecast shear and its corresponding CAPE/shear
EFI (Extreme Forecast Index) highlighting the eastern Carolinas
for the period. The frontal system will cross the region to
start next week with high pressure building in behind it.
Temperatures warm back to the low 90s inland and upper 80s over
the coast for the period, moderating back to seasonal norms over
the weekend with the weekend frontal system. Lows remain muggy,
in the 70s, until the weekend with dry advection allowing
temperatures to fall into the low to mid 60s for inland areas.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /Through Wednesday/...
As of 640 PM Tue...VFR conditions are expected to continue this
evening with light S/SE winds. Conditions will remain dry
tonight with deep moisture bringing scattered to broken clouds
at several levels. Some clearing is anticipated late, and if
this occurs as expected, the low levels will be moist enough for
patchy fog and/or low stratus to develop. Brief IFR will be
possible at all sites early Wed morning. VFR returns Wednesday
morning, with scattered to widespread storms later in the day
potentially bringing periods of flight restrictions.
LONG TERM /Wednesday Night through Sunday/...
As of 345 PM Tue...Periods of sub-VFR conditions are likely
each afternoon of the period with showers and thunderstorms
peaking in coverage during the afternoon and evening. Highest
coverage of storms will be tomorrow ahead of a pre-frontal
trough and Saturday ahead of developing low pressure. If any
clearing occurs, fog and stratus will be a conditional threat
mainly on Thursday night when winds will be at their weakest.
&&
.MARINE...
SHORT TERM /Through Wednesday/...
As of 640 PM Tue...SCAs remain in effect for 6 ft seas mainly
found beyond 10 nm offshore of Hatteras and Ocracoke Islands.
Latest obs show SE/S winds 5-15 kt, highest across the northern
waters with gusts up to 20 kt. Moderate SE winds become light S
overnight as a coastal trough moves offshore and ridging builds
in. The gradient increases some on Wednesday, with moderate S
winds developing as high pressure offshore remains in control.
3-5 seas prevail for most of the coastal waters through
Wednesday in a mix of weak windswell and lingering easterly
swell from former TC Alex.
LONG TERM /Wednesday Night through Sunday/...
As of 345 PM Tue...Low potential for SCA conditions across area
waters late Wednesday into Thursday ahead of an approaching
cold front, expected to stall over the waters on Friday. Quite a
bit of divergence in guidance over strength of the pre-frontal
SWerly winds, with CMC and GFS the most aggressive and favoring
a short but clear window of hazardous conditions. Hi- res
guidance remains more subdued although gusts of 20+ kt are still
likely.
Main marine concern for the extended period centers around then
late Friday into Saturday as southwesterly flow increases to
15-20 kt with gusts up to 25+ kt ahead of developing low
pressure and attendant cold front, although the placement of the
low remains uncertain and will have implications on the
strength of the winds. SCA conditions are probable at a minimum
with seas peaking at 6-7 ft.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ203-
205.
MARINE...Small Craft Advisory until midnight EDT tonight for AMZ152-154.
Small Craft Advisory until 8 PM EDT this evening for AMZ156.
&&
SYNOPSIS...MHX
NEAR TERM...CQD/CB
SHORT TERM...CB
LONG TERM...RTE/MS
AVIATION...CQD/CB/MS
MARINE...CQD/CB/MSHazardous weather outlook, Jun 7, 5:01 AM EDT, 15 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 501 AM EDT Tue Jun 7 2022 NCZ195-196-199-204-080915- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 501 AM EDT Tue Jun 7 2022 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-205-080915- Northern Outer Banks-Hatteras Island- 501 AM EDT Tue Jun 7 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>092-094-193-194-198-080915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 501 AM EDT Tue Jun 7 2022 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:10 PM EDT | Special Marine Warning | MHX | 50 min | |
| Jun 8, 1:23 PM EDT | Special Weather Statement | MHX | Lenoir | 37 min |
| Jun 8, 2:16 PM EDT | Special Weather Statement | MHX | Duplin | 29 min |
| Jun 8, 2:23 PM EDT | Special Weather Statement | MHX | Pitt | 37 min |
| Jun 8, 2:51 PM EDT | Special Weather Statement | MHX | Duplin | 24 min |
| Jun 8, 3:07 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Onslow | 23 min |
| Jun 8, 3:29 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Onslow | 34 min |
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.